Advertisement

Satisfiability of Simple XPath Fragments under Fixed DTDs

  • Nobutaka Suzuki
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 7051)

Abstract

The XPath satisfiability problem is to decide, for an XPath expression q and a DTD D, if there exists an XML document t valid against D such that the answer of q on t is nonempty. It is shown that the satisfiability problem is intractable for many XPath fragments. In this paper, we focus on fixed DTDs and consider the problem under fixed DTDs. We first show that, for a very restricted XPath fragment, the satisfiability problem is NP-complete under fixed DTDs. Then we show several XPath fragments for which satisfiability is in PTIME under fixed DTDs.

Keywords

Regular Expression Tree Representation Content Model Satisfiability Problem Node Test 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Benedikt, M., Fan, W., Geerts, F.: Xpath satisfiability in the presence of dtds. Journal of the ACM 55(2) (2008)Google Scholar
  2. 2.
    Brüggenmann-Klein, A., Wood, D.: One-unambiguous regular languages. Information and Computation 142(2), 182–206 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Figueira, D.: Satisfiability of downward xpath with data equality tests. In: Proc. PODS, pp. 197–206 (2009)Google Scholar
  4. 4.
    Geerts, F., Fan, W.: Satisfiability of xpath queries with sibling axes. In: Bierman, G., Koch, C. (eds.) DBPL 2005. LNCS, vol. 3774, pp. 122–137. Springer, Heidelberg (2005)CrossRefGoogle Scholar
  5. 5.
    Hidders, J.: Satisfiability of xpath expressions. In: Lausen, G., Suciu, D. (eds.) DBPL 2003. LNCS, vol. 2921, pp. 21–36. Springer, Heidelberg (2004)CrossRefGoogle Scholar
  6. 6.
    Ishihara, Y., Shimizu, S., Fujiwara, T.: Extending the tractability results on xpath satisfiability with sibling axes. In: Lee, M.L., Yu, J.X., Bellahsène, Z., Unland, R. (eds.) XSym 2010. LNCS, vol. 6309, pp. 33–47. Springer, Heidelberg (2010)CrossRefGoogle Scholar
  7. 7.
    Lakshmanan, L.V.S., Ramesh, G., Wang, H., Zhao, Z.J.: On testing satisfiability of tree pattern queries. In: Proc. VLDB, pp. 120–131 (2004)Google Scholar
  8. 8.
    Montazerian, M., Wood, P.T., Mousavi, S.R.: Xpath query satisfiability is in ptime for real-world dtds. In: Barbosa, D., Bonifati, A., Bellahsène, Z., Hunt, E., Unland, R. (eds.) XSym 2007. LNCS, vol. 4704, pp. 17–30. Springer, Heidelberg (2007)Google Scholar
  9. 9.
    Suzuki, N.: An algorithm for inferring k optimum transformations of xml document from update script to dtd. IEICE Trans. Inf. & Syst. E93-D(8), 2198–2212 (2010)CrossRefGoogle Scholar
  10. 10.
    Suzuki, N., Fukushima, Y.: Satisfiability of simple xpath fragments in the presence of dtds. In: Proc. WIDM, pp. 15–22 (2009)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2011

Authors and Affiliations

  • Nobutaka Suzuki
    • 1
  1. 1.University of TsukubaTsukubaJapan

Personalised recommendations